MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561241
Medical Device Problem Codes Failure to Deliver Energy (1211); Mechanical Problem (1384); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used during endoscopic mucosal resection (emr) of the colon procedure performed on (b)(6) 2025.During the procedure, after tightening the snare around the lesion, energization could not be initiated as expected.During multiple attempts to re-snare, it was discovered that the connection to the active cord had loosened.Eventually, although the output remained weak, energization was successfully achieved, allowing for complete resection of the lesion.However, it was later found that the internal wire within the handle had detached, rendering the snare wire inoperable, it could no longer be opened or closed.The procedure was completed with the original device.There were no patient complications reported as result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of the cautery pin unable to deliver energy.Imdrf device code a0501 captures the reportable event of the cautery pin detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of the cautery pin unable to deliver energy.Imdrf device code a0501 captures the reportable event of the cautery pin detached.Block h11: investigation result.The returned captivator-snares was analyzed, and a visual evaluation noted that the handle cannula and cautery pin were detached.The cautery pin was not damaged.The device was checked under magnification and found that the handle cannula had the manufacturing crimping and the torque marks.Additionally, due to the condition of the device the functional, continuity and the electrical test could not be performed.No other problems with the device were noted.The reported event of device failure to deliver energy, handle cannula detachment of device or device component, loop failure to extend, loop retraction problem and cautery pin detachment of device or device component were confirmed.It was found that the handle cannula and cautery pin were detached.Also, the device was checked under magnification and found that the handle cannula had the manufacturing crimping and the torque marks.Additionally, due to the condition of the device the functional, continuity and the electrical test could not be performed.These reported failures likely occurred due to the manner in which the device was handled and manipulated.Excessive manipulation of the device could have induced the defects found.Based on all gathered information, the most probable root cause assigned is adverse event related to procedure.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23556049
Report Number3005099803-2025-06009
Device Sequence Number9659978
Product Code FDI
UDI-Device Identifier08714729855927
UDI-Public(01)08714729855927(17)280619(10)36805369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561241
Device Catalogue Number6124
Device Lot Number0036805369
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown